Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What is the treatment for skin rash accross the body due to Cipro allergy?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5129 Questions
I developed a rash while taking Cipro for a sinus infection. 8 days after taking the drug I broke out with hives all over my body. Now, two weeks later I still have the same bumpy rash on the back of my hands, my arms and back. I am wondering if this is something other than a reaction to medication.
Posted Sun, 19 Jan 2014 in Skin Rash
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: probably a drug's side effect Detailed Answer: Hi and thank you so much for trusting us with your health query. I am so sorry to hear about this rash. Skin rash has been well documented as a possible side effect of ciprofloxacin. Because this rash started after taking this drug, it makes this likely. This rash rarely disappears immediately after stopping the drug. However, we should expect a gradual improvement until it completely resolves. If you do not have any new rash breaking out, I will suggest that you exercise some more patience hoping that this would completely disappear without need of any further medical intervention. Please, make sure you report this occurrence to your doctors as drug allergy so that they would factor it in when they are making drug prescriptions to you in future. For now, I think it is a drug allergy. I will recommend that you exercise patience because healing is rarely immediate. I hope this helps. I wish you well. Thanks for using our services and please feel free to ask for clarifications if need be. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor